Texas, 2006

Hail in Texas, July 19, 2006

July 19, 2006 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 19, 8:53 PM CST, 2 hours earlier.

Area forecast discussion, Jul 19, 8:53 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
953 PM CDT WED JUL 19 2006

.UPDATE...
MCS STILL PROPAGATING WSW/D...BUT IS BECOMING MORE OUTFLOW
DOMINATED AND WILL TAKE SEVERE OUT OF WORDING IN FCST...BUT WILL
KEEP ISOLD DOWNBURST POTENTIAL IN HWO WORDING. PER MOVEMENT...HAVE
TAKEN POPS DOWN QUITE A BIT N OF I-20 IN THE NE COUNTIES E OF
DALLAS...BUT HELD THEM TO MID-HIGH CHANCE DOWN S OF I-20/E OF
I-35. OTHERWISE...FCST LOOKS ON TRACK FOR THE MOST PART...WITH
SOME LINGERING ISOLD SHOWERS/STORMS WACO-SWD DURING THE DAYBREAK
HRS POSSIBLY. UPDATES ON THE WAY.

&&

.PREV DISCUSSION... /ISSUED 757 PM CDT WED JUL 19 2006/

UPDATE...
INTERESTING CONVECTIVE SCENARIO SHOWING UP OVER LA/WRN MS LATE THIS
AFTN...AND NOW EARLY EVE. STOUT UPPER RIDGE ANCHORED OVER THE WRN
HI PLAINS AND 4-CORNERS IS ONLY KEEP THE WRN HALF OF N TX PROTECTED
ATTM...WITH THE ERN HALF MORE IN A WEAKNESS. STRONG SHORTWAVE
DISTURBANCE HAS IS NOW ROUNDING SERN PERIPHERY OF THE UPPER RIDGE
AND HAS DEVELOPED A PRETTY IMPRESSIVE...FAST WSWD PROPAGATING MCS
NOW MOVING W/SWD AT 30-40 MPH ACROSS WRN LA AND TOWARD E TX. GFS40
IS THE ONLY MODEL WHO NOTED SUCH A POSSIBLE SYSTEM...AND ITS DEAD
ON ATTM...SO FOLLOWING IT FOR UPDATED FCST. GFS40 CORFIDI VECTORS
DO SHOW A 40-50 KTS WSW PROPAGATION THROUGH THE OVERNIGHT INTO SE
COUNTIES AND WITH STRONG MESO-HIGH NOTED OVER ERN LA/SRN MS...I
DONT DISAGREE WITH THAT AT ALL.

THETA-E LAPSE RATES...WHICH ARE GOOD MEASURE OF INSTABILITY WITH
REGARD TO WET MICROBURST POTENTIAL LOOK TO STAY BETWEEN -3 AND -4.5
OVER E/SE ZONES THROUGH 06-09Z...WHICH IS RATED AS RATED IN THE
MED-HIGH TO HIGH RISK FOR MICROBURSTS WITH DAMAGING WINDS AND
POSSIBLY SOME MARGINALLY SEVERE HAIL OVER AREAS SE OF A CANTON...
CORSICANA...WACO...TEMPLE LINE.

BIG THING HERE IS UNCERTAINTY ON HOLD THIS SYSTEM HOLDS UP AFTER
DARK. TRIED NOT TO GET TOO CARRIED AWAY AND JUST MATCH UP WITH
SURROUNDING OFFICES TO THE S-E OF N TX AND GO WITH A GUT FEELING.
UPDATES ALREADY OUT. HWOFWD (HAZARDOUS WX OUTLOOK) TO BE UPDATED
SOON.

PREV DISCUSSION... /ISSUED 620 PM CDT WED JUL 19 2006/

AVIATION...
620 PM CDT

THUNDERSTORMS TO THE EAST WILL GRADUALLY DISSIPATE WITH THE LOSS OF
DAYTIME HEATING...POSING NO THREAT TO TAF SITES. A FEW HIGH CLOUDS
POSSIBLE THIS EVENING FROM THUNDERSTORM DEBRIS. EXPECT INVADING
CLOUDS TO THIN CONSIDERABLY AND BE OF LITTLE CONSEQUENCE.

WINDS WILL AGAIN VEER SSW/SW AROUND DAYBREAK...BUT SPEEDS SHOULD BE
LIGHT. AN ADDITIONAL FM GROUP UNNECESSARY.

EASTERLY FLOW ALOFT WILL EVENTUALLY USHER IN MORE MID-LEVEL MOISTURE
THROUGH THURSDAY. HOWEVER...EVEN WITH BL DEPTHS IN EXCESS OF 10KFT...
APPEARS THAT CU WILL BE ONLY FEW.

25

AVIATION...
250 PM CDT

THERE ARE NO AVIATION PROBLEMS TODAY. OTHER THAN A FEW CUMULUS
CLOUDS AND LIGHT WINDS...CONDITIONS ARE EXCELLENT.  THUNDERSTORMS
ARE NOT LIKELY...AS THERE ARE NO BOUNDARIES FOR THUNDERSTORMS TO
FORM ALONG...AND A CAPPING INVERSION ALOFT HAS STRENGTHENED ACROSS
THE AREA.  #26

PREV DISCUSSION...
244 PM CDT

THE HEAT WILL CONTINUE THROUGH FRIDAY BEFORE DIMINISHING THIS
WEEKEND.  WE/VE EXTENDED THE HEAT ADVISORY INTO FRIDAY FOR AREAS
NORTH OF A BRECKENRIDGE TO ATHENS LINE.  HIGHS WILL BE A FEW DEGREES
COOLER FRIDAY OVER THE SOUTHERN COUNTIES AS THE UPPER LEVEL HIGH
BEGINS TO RETREAT WESTWARD.

THE PROBLEM OF THE DAY IS PRE-FRONTAL WARMING ON FRIDAY...HOW FAR
SOUTH THE FRONT MOVES BY SUNDAY...AND CHANCE OF RAIN THIS WEEKEND
AND NEXT WEEK. ALSO...THERE MAY BE INCREASED FIRE DANGER ON SATURDAY
AS WINDS TURN NORTHERLY AND DRIER AIR BEGINS TO PUSH
SOUTHWARD.

THE NAM MODEL SHOWS CONSIDERABLE PRE-FRONTAL WARMING SFC-850MB ON
FRIDAY WHILE THE GFS DOES NOT SHOW HARDLY ANY. DECIDED TO FOLLOW THE
NAM MODEL AND JACKED UP MAXS ON FRIDAY WHERE THE HEAT ADVISORY WAS
EXTENDED.

AS FOR CONVECTION...MODELS CONTINUE TO WAVER ON TIMING AND COVERAGE
SAT-SUN AS THEY PUSH THE FRONT TO THE COAST. HAVE DECIDED TO BE A
LITTLE CONSERVATIVE AND FOLLOW THE ECMWF MODEL FOR NEXT WEEK.
ERGO... WILL KEEP LOW CHANCE POPS (20-30%) OVER THE CWA THIS WEEKEND
AND MON-WED. WE SHOULD HAVE A BETTER GRASP ON TSRA CHANCES WITH
THURSDAY MODEL RUNS.   HOWEVER...DECIDED TO TRIM POPS NEXT WEEK OVER
THE NORTHWEST WHERE SURFACE MOISTURE AND INSTABILITY WILL BE MORE
LIMITED.

75

FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR TXZ091-TXZ092-TXZ093-TXZ094-
TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107-
TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123-
TXZ131-TXZ133-TXZ134-TXZ135.

HEAT ADVISORY UNTIL MIDNIGHT FRIDAY FOR TXZ129-TXZ130-TXZ132-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-
TXZ157-TXZ158-TXZ159-TXZ160-TXZ161.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR TXZ091-TXZ092-TXZ093-TXZ094-
TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107-
TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123-
TXZ131-TXZ133-TXZ134-TXZ135.

HEAT ADVISORY UNTIL MIDNIGHT FRIDAY FOR TXZ129-TXZ130-TXZ132-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-
TXZ157-TXZ158-TXZ159-TXZ160-TXZ161.

&&

05/75
Hazardous weather outlook, Jul 19, 9:07 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 PM CDT WED JUL 19 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1007 PM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT
ISOLATED WET MICRO-BURSTS WITH DAMAGING WINDS TO 60 MPH ARE STILL
POSSIBLE SOUTHEAST OF A CANTON...CORSICANA...GROESBECK...HEARNE LINE
OVERNIGHT. HOWEVER..MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS
WITH GUSTY WINDS TO 40 MPH...CLOUD-TO-GROUND LIGHTNING...AND
POSSIBLY SOME VERY SMALL HAIL.

OTHERWISE...A HEAT ADVISORY CONTINUES IN PLACE TONIGHT FOR ALL BUT
LEON...MILAM...AND AND ROBERTSON COUNTIES...AS DANGEROUSLY HOT
CONDITIONS CONTINUE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY MORNING SOUTH
OF A COMANCHE...HILLSBORO...PALESTINE LINE.

HOT CONDITIONS ARE EXPECTED AGAIN THURSDAY AND FRIDAY ACROSS NORTH
TEXAS. A HEAT ADVISORY IS IN EFFECT THROUGH THURSDAY...FOR ALL BUT
LEON...MILAM...AND ROBERTSON COUNTIES. ANOTHER HEAT ADVISORY IS IN
EFFECT FRIDAY...FOR AREAS NORTH OF A BRECKENRIDGE...CLEBURNE...
ATHENS LINE.

THIS DANGEROUS SITUATION WILL EASE THIS WEEKEND AS A COOL FRONT
MOVES THROUGH THE REGION...BRINGING NEAR NORMAL TEMPERATURES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EXTREME SOUTHEAST
PORTIONS OF NORTH TEXAS THURSDAY...AND A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA SATURDAY AND SUNDAY.

FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT MONDAY AND
TUESDAY...MAINLY SOUTHEAST OF AN EASTLAND...FORT WORTH...PARIS LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT SOUTHEAST OF A CANTON...
CORSICANA...GROESBECK...HEARNE LINE.

05/

In the hours before

Special weather statement, Jul 19, 10:18 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT WED JUL 19 2006

TXZ122-135-200445-

HENDERSON-VAN ZANDT-
1118 PM CDT WED JUL 19 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
A STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL 5 MILES NORTH OF
TYLER...MOVING WEST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER...EDOM
AND VAN.

PEA-SIZED HAIL AND WIND GUSTS TO BETWEEN 40 TO 50 MPH CAN BE
EXPECTED FROM THIS STORM...ALONG WITH DANGEROUS LIGHTNING.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

The radar

The Dallas/Ft Worth radar (KFWS), 151 km away, was scanning. The volume nearest the first event began at 04:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Zandt

When
July 19, 10:53 PM CST
Where
Van Zandt County, Ben Wheeler
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.450, -95.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526783.